Ohio, 2013Damaging Winds in Ohio, May 10, 2013
May 10, 2013 · NWS ILN · 5 events in 3 counties and zones
Low pressure approaching the region helped to enhance thunderstorm development as they organized into a line during the afternoon. A couple of these storms along the northern portion of the line became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure approaching the region helped to enhance thunderstorm development as they organized into a line during the afternoon. A couple of these storms along the northern portion of the line became severe. The main threat from these storms was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 10, 12:51 PM EST, 19 minutes earlier.
Area forecast discussion, May 10, 12:51 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT FRI MAY 10 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL APPROACH THE REGION TODAY AND A COLD
FRONT WILL MOVE THROUGH THE AREA TONIGHT. AN UPPER LEVEL
DISTURBANCE WILL BRING ADDITIONAL PRECIPITATION TO THE AREA
SATURDAY AFTERNOON INTO SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UNSETTLED WEATHER TO CONTINUE TODAY IN MOIST SWRLY FLOW AHEAD OF
MID LEVEL TROF. 50 KT 850 MB JET IS PROVIDING FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTN. FAVORABLE MOISTURE TRANSPORT
WILL RESULT IN PW/S INCREASING TO 1.5 INCHES OR ABOUT 170 PERCENT
OF NORMAL INTO SE OH AND NE KY. INSTBY IS LIMITED WITH BLYR CAPES
AROUND 1000 J/KG AHD OF THIS MCS MOVING INTO ILNS FA. STORMS ARE
LIMITED TO THE LEADING EDGE AND A FEW OF THE STRONGER UPDRAFTS ARE
PRODUCING WIND GUSTS UP TO 45 MPH. BEST POTENTIAL FOR WIND GUSTS
IS OVER S CNTRL OHIO WHERE DCAPE IS MOST FAVORABLE. AFTER THIS
LEADING EDGE PUSHES THRU EARLY THIS AFTN ONLY EXPECT STEADY RAIN
SHOWERS WITH SEVERE WEATHER THREAT DIMINISHING IN THE RAIN COOLED
AIR.
HAVE UPDATED HWO PRODUCT TO MENTION MARGINAL WIND POTENTIAL EARLY
IN THE EAST AND NE AND THE DIMINISHED POTENTIAL FOR SEVERE WEATHER
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A COLD FRONT WILL BEGIN TO WORK INTO THE FA THIS EVENING AND MOVE
THROUGH THE AREA FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL
DECREASE IN COVERAGE BY SATURDAY MORNING HOWEVER ADDITIONAL
PRECIPITATION IS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING
AS AN UPPER LEVEL DISTURBANCE WORKS THROUGH THE AREA.
SATURDAY...SUNDAY...AND MONDAY HIGH TEMPERATURES WILL BE WELL
BELOW NORMAL FOR THIS TIME OF YEAR. LIGHT WINDS AND MOSTLY CLEAR
SKIES WILL BE PRESENT ACROSS THE AREA SUNDAY NIGHT. THIS WILL
ALLOW FOR DECENT RADIATIONAL COOLING AND ALLOW FOR TEMPERATURES TO
FALL INTO THE 30S ACROSS THE FA. THIS WILL ALLOW FOR FROST TO
DEVELOP ACROSS THE REGION. WILL CONTINUE TO HIGHLIGHT FROST
POTENTIAL IN THE HWO AT THIS TIME.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PUSHES EAST BY TUESDAY. THE TUESDAY WARM UP WILL CONTINUE INTO
WEDNESDAY. MODELS INDICATING NEXT SYSTEM FOR LATE WEDNESDAY INTO
THURSDAY. HAVE INTRODUCED SMALL POPS FOR WED AFTN FOR NOW ALTHOUGH
PRECIP MAY HOLD OFF UNTIL WEDNESDAY NIGHT OR EVEN THURSDAY. WILL
TAKE A QUICK LOOK AT 12Z EURO BEFORE PRESS TIME FOR MORE EVIDENCE
OF WED AFTN POPS IF NEEDED.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MCS HAS DEVELOPED IN MOIST FLOW AHD OF ADVANCING SFC COLD FRONT.
INSTBY IS LIMITED SO ONLY THE LEADING EDGE OF THIS COMPLEX WAS
PRODUCING LIGHTNING. ALONG WITH THIS LIGHTING THE POTENTIAL FOR
WIND GUSTS UP TO 35 KTS WILL BE PSBL FOR NEXT HOUR OR TWO ACRS
KDAY/KCMH AND KLCK. AFTER THIS CONVECTION MOVES THRU EXPECT STEADY
RAIN SHOWERS WITH CIGS DROPPING INTO MVFR CAT THRU THE AFTN INTO
THE EVENING. COLD FRONT PASSAGE TO OCCUR THIS EVENING AND RAIN
EXPECTED TO COME TO AN END. IN CAA PATTERN EXPECT CIGS TO DROP
DOWN INTO IFR CATEGORY TONIGHT AT ALL TAF SITES. IFR WILL LIFT
INTO MVFR CAT THRU THE MORNING HOURS ON SATURDAY. THERE IS THE
POTENTIAL FOR MVFR VSBYS IN FOG THIS EVENING BUT WITH WINDS OF 8
TO 10 KTS THIS IS PROBABILITY IS LIMITED.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...PADGETT
AVIATION...FRANKS/AR
Hazardous weather outlook, May 10, 12:10 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EDT FRI MAY 10 2013
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-111715-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
110 PM EDT FRI MAY 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR FROST ACROSS THE AREA SUNDAY NIGHT INTO
MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-111715-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
110 PM EDT FRI MAY 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON. A
FEW OF THE STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH THROUGH 3 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR FROST ACROSS THE AREA SUNDAY NIGHT INTO
MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 12:07 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 PM EDT FRI MAY 10 2013
OHZ053>056-062>065-072>074-080-082-101800-
CLARK OH-CLINTON OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HOCKING OH-LICKING OH-MADISON OH-PICKAWAY OH-PIKE OH-ROSS OH-
HIGHLAND OH-
107 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HIGHLAND...ROSS...PIKE...PICKAWAY...MADISON...SOUTHWESTERN LICKING...
HOCKING...GREENE...FRANKLIN...FAYETTE...FAIRFIELD...NORTHEASTERN
CLINTON AND SOUTHERN CLARK COUNTIES THROUGH 200 PM EDT...
AT 104 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GREENE COUNTY AIRPORT TO SABINA TO WAKEFIELD...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BAINBRIDGE...
GREENFIELD...WILBERFORCE...JAMESTOWN...YELLOW SPRINGS...PIKETON...
CEDARVILLE...WASHINGTON COURT HOUSE...WAVERLY...JEFFERSONVILLE...
BLOOMINGBURG AND NEW HOLLAND.
ALSO...IDAHO...WAKEFIELD...STAUNTON...JASPER MILLS...ROCK MILLS...
SOUTH SALEM...BUCHANAN AND ROSEMOOR ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8227 3938 8229 3936 8274 3895 8280
3896 8317 3943 8363 3971 8411 3975 8410
4011 8289 3981 8239 3975 8240 3974 8236
3960 8237 3956 8216 3947 8216Special weather statement, May 10, 12:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT FRI MAY 10 2013
OHZ042-043-051>053-060-061-101815-
CHAMPAIGN OH-CLARK OH-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
SHELBY OH-
125 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY...
NORTHEASTERN PREBLE...NORTHERN MONTGOMERY...MIAMI...SOUTHEASTERN
DARKE...NORTHERN CLARK AND WESTERN CHAMPAIGN COUNTIES THROUGH 215 PM
EDT...
AT 122 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WEST MANCHESTER TO WEST MILTON TO MEDWAY...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TIPP CITY...ENON...NEW
CARLISLE...ARCANUM...TROY...SPRINGFIELD...PLEASANT HILL...BRADFORD...
ST. PARIS...COVINGTON...PIQUA AND VERSAILLES.
ALSO...GREEN MEADOWS...ITHACA...POTSDAM...BROWN...DONNELSVILLE...
SNYDERVILLE...LUDLOW FALLS AND GRAYSON ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4026 8451 4026 8388 3993 8365 3985 8399
3988 8430 3985 8465
SNYDERSpecial weather statement, May 10, 12:54 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT FRI MAY 10 2013
OHZ045-046-054>056-064-065-073-074-082-101900-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-MADISON OH-
PICKAWAY OH-PIKE OH-ROSS OH-UNION OH-
154 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN UNION...
EASTERN ROSS...EASTERN PIKE...PICKAWAY...NORTHEASTERN MADISON...
WESTERN LICKING...HOCKING...FRANKLIN...FAIRFIELD AND SOUTHERN
DELAWARE COUNTIES THROUGH 300 PM EDT...
AT 152 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RESACA TO PICKAWAY COUNTY AIRPORT TO BEAVER...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST JEFFERSON...
CIRCLEVILLE...LAKE DARBY...SOUTH BLOOMFIELD...ASHVILLE...GROVE
CITY...PLAIN CITY...HILLIARD...UPPER ARLINGTON...DOWNTOWN COLUMBUS...
DUBLIN AND GROVEPORT.
ALSO...GEORGESVILLE...DARBYDALE...LINN...MOORESVILLE...CHUCKERY...
RICHMOND DALE...COMMERCIAL POINT AND HALLSVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3947 8216 3956 8216 3960 8237 3974 8236
3983 8239 3984 8247 3993 8246 3991 8228
4027 8260 4028 8274 4036 8276 4013 8350
4012 8350 4005 8352 3950 8302 3896 8293
3895 8280 3936 8274 3938 8230 3947 8227Thunderstorm Wind, Franklin
- When
- May 10, 1:10 PM EST to 1:14 PM EST
- Where
- Franklin County, 1.26 mi WSW of Homedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.060, -83.040
A tree was downed near Olentangy Commons due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- May 10, 1:14 PM EST to 1:18 PM EST
- Where
- Franklin County, 0.87 mi NE of Hilliard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.040, -83.140
A tree was downed in Hilliard due to thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- May 10, 1:22 PM EST to 1:26 PM EST
- Where
- Delaware County, 0.87 mi SW of Africa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.170, -82.960
Trees were reported down near Orange Road and Bale-Kenyon Road due to thunderstorm winds.
Thunderstorm Wind, Licking
- When
- May 10, 1:45 PM EST to 1:49 PM EST
- Where
- Licking County, 1.06 mi E of Granville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 40.070, -82.500
Trees and power lines were reported down in the area due to thunderstorm winds.
Thunderstorm Wind, Licking
- When
- May 10, 1:53 PM EST to 1:57 PM EST
- Where
- Licking County, 0.87 mi NW of Vanatta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.130, -82.440
A tree was downed near the intersection of Chestnut Hills Road and Marion Road due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, May 10, 20131 injured · $1.0 million · 1.75 in hail · 16 events
- Hail and Damaging Winds in Louisiana, May 10, 2013$1.4 million · 1 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, May 10, 2013$127,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Texas, May 10 to 11, 2013$109,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in New York, May 10, 2013$95,000 · 1.25 in hail · 8 events
- Flash Flood and Lightning Strike in Mississippi, May 10, 2013$80,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$36,000 · 1.25 in hail · 8 events
- Flash Flood in Tennessee, May 10, 2013$50,000 · 1 event
- Damaging Wind in West Virginia, May 10, 2013$50,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$23,000 · 1 in hail · 9 events
- Flash Flooding in Arkansas, May 10, 2013$20,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451906, 451907, 451908, 451909, 451910.